Background: Psoriasis (Pso) is a common chronic inflammatory disease affecting the skin, both sexes, and all ages. It can be associated with other chronic inflammatory musculoskeletal disorders and certain drugs, including tumor necrosis factor α (TNFα) antagonists.Case Presentation: A 64-year-old man with seronegative rheumatoid arthritis (RA) refractory to leflunomide and prednisone was treated with SB-4 (Benepali), an etanercept biosimilar 50mg/week subcutaneously. He responded well to the treatment, but a year later, he developed erythematous skin eruptions affecting mainly in the palms of both hands. Skin biopsy showed a picture compatible with Pso. SB-4 was discontinued, and the skin lesions disappeared with the addition of topical steroid therapy. This is the only case of psoriatic skin lesions associated with SB-4 treatment. Conclusion: Thus, we review and discuss the relevant literature of Pso cases related to SB-4 and other anti-TNFα biosimilars. Rheumatologists dealing with patients on anti-TNFα biosimilars should be aware of and recognize these complications.
[http://dx.doi.org/10.1111/j.1398-9995.2006.01058.x] [PMID: 16867042]
[http://dx.doi.org/10.1097/00002281-200307000-00003] [PMID: 12819464]
[http://dx.doi.org/10.1016/j.semarthrit.2010.07.004] [PMID: 20843542]
[http://dx.doi.org/10.1111/apt.15370] [PMID: 31267570]
[http://dx.doi.org/10.1111/j.1365-2133.2009.09329.x] [PMID: 19681863]